Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 263, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 6:42 PM CDT for Moniteau County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 19, 2005, 7:19 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 6:50 PM CDT | TSTM WND DMG | California, MO | SEVERAL LARGE TREES AND TREE LIMBS WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192342
SVRLSX
MOC135-200045-
/O.NEW.KLSX.SV.W.0263.050919T2342Z-050920T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 745 PM CDT
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR CLARKSBURG...OR ABOUT NEAR TIPTON...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA
HIGH POINT
MCGIRK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3868 9281 3868 9263 3873 9260 3881 9254
3876 9242 3872 9240 3857 9245 3844 9248
3843 9262 3852 9274 3855 9278
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 200019
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT MON SEP 19 2005
MOC135-200029-
/O.CAN.KLSX.SV.W.0263.000000T0000Z-050920T0045Z/
MONITEAU MO-
719 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3868 9281 3868 9263 3873 9260 3881 9254
3876 9242 3872 9240 3857 9245 3844 9248
3843 9262 3852 9274 3855 9278
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Special weather statement, Sep 19, 6:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 600 PM CDT MON SEP 19 2005 ILZ096>097-MOZ035-200400- BROWN-PIKE-RALLS- 600 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 800 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 802 UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THE NEW WATCH INCLUDES 2 COUNTIES IN WEST CENTRAL ILLINOIS BROWN IL... PIKE IL... IN MISSOURI THE NEW WATCH INCLUDES 1 COUNTY IN NORTHEAST MISSOURI RALLS... ILZ095-MOZ018>019-026>027-034-200000- ADAMS-KNOX-LEWIS-MARION-MONROE-SHELBY- 600 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 1 COUNTY IN WEST CENTRAL ILLINOIS ADAMS IL... IN MISSOURI THIS CANCELS 5 COUNTIES IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... MONROE... SHELBY... THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY. ILZ058>060-064>065-098>100-MOZ036-041>042-047>052-059>064- 200400- BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY- AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU- MONTGOMERY-OSAGE-PIKE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY- 600 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 802 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 8 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... FAYETTE IL... MONTGOMERY IL... IN SOUTHWEST ILLINOIS CALHOUN IL... GREENE IL... JERSEY IL... MACOUPIN IL... MADISON IL... IN MISSOURI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI FRANKLIN... GASCONADE... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... IN NORTHEAST MISSOURI PIKE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BOWLING GREEN...COLUMBIA... EDWARDSVILLE...JEFFERSON CITY...LITCHFIELD...MEXICO... ST CHARLES...ST LOUIS...UNION AND VANDALIA.
Local storm report, Sep 19, 6:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 N GRIGGSVILLE 39.74N 90.73W
09/19/2005 PIKE IL LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN AND BLOCKING ROAD 2 MILES
NORTH OF TOWN.
0559 PM HAIL COLUMBIA 38.95N 92.33W
09/19/2005 0.75 INCH BOONE MO EMERGENCY MNGR
REPORTED AT UNIVERSITY OF MISSOURI HOSPITAL.
&&
BYRDLocal storm report, Sep 19, 6:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 E HULL 39.71N 91.17W
09/19/2005 PIKE IL LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
KINDERHOOK.
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
BLOWN DOWN.
&&
BYRDLocal storm report, Sep 19, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 W COLUMBIA 38.95N 92.40W
09/19/2005 0.88 INCH BOONE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Sep 19, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
POLICE DEPARTMENT.
&&
BYRDLocal storm report, Sep 19, 6:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/19/2005 MONITEAU MO LAW ENFORCEMENT
SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:28 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 47 min |
| Sep 19, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Sep 19, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| Sep 19, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 68 min |
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 18 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 72 min |
| Sep 19, 6:15 PM CDT | Tornado Warning | LSX | Moniteau | 30 min |
| Sep 19, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 72 min |
| Sep 19, 6:21 PM CDT | Flash Flood Warning | LSX | Boone | 114 min |
| Sep 19, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 52 min |
| Sep 19, 6:44 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery | 3 hr |
| Sep 19, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 30 min |
| Sep 19, 6:54 PM CDT | Tornado Warning | LSX | Callaway | 28 min |
| Sep 19, 6:59 PM CDT | Tornado Warning | LSX | Montgomery | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.